Alert archive / Colorado / Red Flag Warnings in 2020

Red Flag Warning 23, NWS Pueblo, CO

May 5, 20205 counties in Colorado

NWS Pueblo, CO issued this red flag warning at May 5, 2020, 3:09 PM MDT for 5 counties in Colorado. It took effect at May 6, 2020, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 5, 2020, 3:09 PM MDT (21:09 UTC)
In effect from
May 6, 2020, 1:00 PM MDT
Expired
May 6, 2020, 8:00 PM MDT
In force
7 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.2 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2020-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2020-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2843 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

279 
WWUS85 KPUB 052109
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
309 PM MDT Tue May 5 2020

...A RED FLAG WARNING has been issued from 1 PM TO 8 PM Wednesday
for gusty winds, low relative humidity and dry fuels for fire 
weather zone 224, which includes all of the San Luis Valley...

...A FIRE WEATHER WATCH has been issued from Thursday morning 
through Thursday evening for gusty winds, low relative humidity
values and dry fuels for fire weather zones 221...222...225...
226...227...228...229 AND 230, which includes the San Luis 
Valley, all of the higher elevations of the Pikes Peak region, 
the southern mountains and adjacent valleys, and the I-25 
corridor region. 

COZ224-061315-
/O.UPG.KPUB.FW.A.0014.200506T1900Z-200507T0200Z/
/O.NEW.KPUB.FW.W.0023.200506T1900Z-200507T0200Z/
/O.NEW.KPUB.FW.A.0015.200507T1700Z-200508T0200Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
309 PM MDT Tue May 5 2020

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT WEDNESDAY FOR FIRE
WEATHER ZONE 224...

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH 
THURSDAY EVENING FOR FIRE WEATHER ZONE 224...

The National Weather Service in Pueblo has issued a Red Flag
Warning which is in effect from 1 PM to 8 PM MDT Wednesday for
fire weather zone 224. A Fire Weather Watch has also been issued 
from Thursday morning through Thursday evening for fire weather 
zone 224.

* Affected Area...Fire Weather Zone 224.

* Winds...West 15 to 25 mph with gusts up to 40 mph. The strongest
  winds will occur Thursday. 

* Relative Humidity...As low as 5 percent.

* Temperatures...In the mid 70s.

* Impacts...Conditions will be favorable for the rapid growth 
  and spread of fire on Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ221-222-225>230-061315-
/O.NEW.KPUB.FW.A.0015.200507T1700Z-200508T0200Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
309 PM MDT Tue May 5 2020

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR FIRE WEATHER ZONES 221...222...225...
226...227...228...229 AND 230...

The National Weather Service in Pueblo has issued a Fire Weather
Watch, which is in effect from Thursday morning through Thursday 
evening.

* Affected Area...Fire Weather Zones 221...222...225...226... 
  227...228...229 and 230.

* Winds...Northwest 10 to 20 mph with gusts up to 40 mph.

* Relative Humidity...As low as 8 percent.

* Temperatures...80s plains, 70s valleys and 60s mountains. 

* Impacts...Conditions will be favorable for the rapid growth 
  and spread of fire on Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

Hodanish
4 follow-up statements
555 
WWUS85 KPUB 060954
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
354 AM MDT Wed May 6 2020

...A RED FLAG WARNING is in effect from 1 PM this afternoon
through 8 PM this evening for gusty winds, low relative humidity 
and dry fuels for fire weather zone 224, which includes all of the
San Luis Valley...

...A FIRE WEATHER WATCH is in effect from Thursday morning 
through Thursday evening for gusty winds, low relative humidity 
values and dry fuels for fire weather zones 221...222 and 225
through 230, which includes the San Luis Valley, the Wet 
Mountains and Wet Mountain Valley, the Sangre de Cristo Mountains,
Teller and Fremont Counties, and the Interstate 25 corridor...

COZ224-070200-
/O.CON.KPUB.FW.W.0023.200506T1900Z-200507T0200Z/
/O.CON.KPUB.FW.A.0015.200507T1700Z-200508T0200Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
354 AM MDT Wed May 6 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 224...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR FIRE WEATHER ZONE 224...

* Affected Area...Fire Weather Zone 224.

* Winds...West 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...5 to 10 percent.

* Impacts...Conditions will be favorable for the rapid growth and
  spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ221-222-225>230-070200-
/O.CON.KPUB.FW.A.0015.200507T1700Z-200508T0200Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
354 AM MDT Wed May 6 2020

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR FIRE WEATHER ZONES 221...222...225...
226...227...228...229 AND 230...

* Affected Area...Fire Weather Zones 221...222...225...226... 
  227...228...229 and 230.

* Winds...Northwest 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...5 to 10 percent.

* Impacts...Conditions will be favorable for the rapid growth and
  spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
432 
WWUS85 KPUB 062057
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
257 PM MDT Wed May 6 2020

...POTENTIALLY DANGEROUS RED FLAG CONDITIONS POSSIBLE TOMORROW...

...A RED FLAG WARNING is in effect from 1 PM this afternoon
through 8 PM this evening for gusty winds, low relative humidity
and dry fuels for fire weather zone 224, which includes all of
the San Luis Valley...

...A RED FLAG WARNING has been issued for gusty winds, low 
relative humidity values and dry fuels for fire weather zones 
221...222 and 225 through 230, which includes the San Luis Valley,
the Wet Mountains and Wet Mountain Valley, the Sangre de Cristo 
Mountains, Teller and Fremont Counties, and the Interstate 25 
corridor...

COZ224-071300-
/O.UPG.KPUB.FW.A.0015.200507T1700Z-200508T0200Z/
/O.NEW.KPUB.FW.W.0024.200507T1700Z-200508T0200Z/
/O.CON.KPUB.FW.W.0023.000000T0000Z-200507T0200Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
257 PM MDT Wed May 6 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR FIRE WEATHER ZONE 224... .

..RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY FOR 
FIRE WEATHER ZONE 224...

The National Weather Service in Pueblo has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM MDT Thursday. The 
Fire Weather Watch is no longer in effect.

* Affected Area...Fire Weather Zone 224.

* Winds...For the rest of today, southwest 10 to 20 mph with gusts 
  to 30 mph. For tomorrow, Northwest 25 to 35 mph with gusts up to
  40 mph.

* Relative Humidity...As low as 6 percent.

* Temperatures...In the 70s

* Impacts...Conditions will be favorable for the rapid growth 
  and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ221-222-225>230-071300-
/O.UPG.KPUB.FW.A.0015.200507T1700Z-200508T0200Z/
/O.NEW.KPUB.FW.W.0024.200507T1700Z-200508T0200Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
257 PM MDT Wed May 6 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY FOR
FIRE WEATHER ZONES 221...222...225... 226...227...228...229 AND 
230...

The National Weather Service in Pueblo has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM MDT Thursday.

* Affected Area...Fire Weather Zones 221...222...225...226... 
  227...228...229 and 230.

* Winds...Northwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 5 percent.

* Temperatures...In the 80s plains, 70s valleys and 60s mountains.

* Impacts...The potential for extreme fire behavior will be high
  tomorrow. DO NOT BURN! Use of outdoor equipment which could
  potentially cause a spark is NOT advised. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Hodanish
384 
WWUS85 KPUB 062117 CCA
RFWPUB

URGENT - FIRE WEATHER MESSAGE...CORRECTED
National Weather Service Pueblo CO
317 PM MDT Wed May 6 2020

Corrected to add timing in headline for Red Flag warning tomorrow.


...POTENTIALLY DANGEROUS RED FLAG CONDITIONS POSSIBLE TOMORROW...

...A RED FLAG WARNING is in effect from 1 PM this afternoon
through 8 PM this evening for gusty winds, low relative humidity
and dry fuels for fire weather zone 224, which includes all of
the San Luis Valley...

...A RED FLAG WARNING has been issued from 11 AM to 8 PM Thursday
for gusty winds, low relative humidity values and dry fuels for 
fire weather zones 221...222 and 225 through 230, which includes 
the San Luis Valley, the Wet Mountains and Wet Mountain Valley, 
the Sangre de Cristo Mountains, Teller and Fremont Counties, and 
the Interstate 25 corridor...


COZ224-071300-
/O.UPG.KPUB.FW.A.0015.200507T1700Z-200508T0200Z/
/O.NEW.KPUB.FW.W.0024.200507T1700Z-200508T0200Z/
/O.CON.KPUB.FW.W.0023.000000T0000Z-200507T0200Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
317 PM MDT Wed May 6 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR FIRE WEATHER ZONE 224... .

..RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY FOR 
FIRE WEATHER ZONE 224...

The National Weather Service in Pueblo has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM MDT Thursday. The 
Fire Weather Watch is no longer in effect.

* Affected Area...Fire Weather Zone 224.

* Winds...For the rest of today, southwest 10 to 20 mph with gusts 
  to 30 mph. For tomorrow, Northwest 25 to 35 mph with gusts up to
  40 mph.

* Relative Humidity...As low as 6 percent.

* Temperatures...In the 70s

* Impacts...Conditions will be favorable for the rapid growth 
  and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ221-222-225>230-071300-
/O.UPG.KPUB.FW.A.0015.200507T1700Z-200508T0200Z/
/O.NEW.KPUB.FW.W.0024.200507T1700Z-200508T0200Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
317 PM MDT Wed May 6 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY FOR
FIRE WEATHER ZONES 221...222...225... 226...227...228...229 AND 
230...

The National Weather Service in Pueblo has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM MDT Thursday.

* Affected Area...Fire Weather Zones 221...222...225...226... 
  227...228...229 and 230.

* Winds...Northwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 5 percent.

* Temperatures...In the 80s plains, 70s valleys and 60s mountains.

* Impacts...The potential for extreme fire behavior will be high
  tomorrow. DO NOT BURN! Use of outdoor equipment which could
  potentially cause a spark is NOT advised. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Hodanish
218 
WWUS85 KPUB 070201
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
801 PM MDT Wed May 6 2020

...POTENTIALLY DANGEROUS RED FLAG CONDITIONS POSSIBLE TOMORROW...

...A RED FLAG WARNING is in effect from 11 AM to 8 PM Thursday 
for gusty winds, low relative humidity values and dry fuels for 
fire weather zones 221...222 and 225 through 230, which includes 
the San Luis Valley, the Wet Mountains and Wet Mountain Valley, 
the Sangre de Cristo Mountains, Teller and Fremont Counties, and 
the Interstate 25 corridor...

COZ224-071815-
/O.EXP.KPUB.FW.W.0023.000000T0000Z-200507T0200Z/
/O.CON.KPUB.FW.W.0024.200507T1700Z-200508T0200Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
801 PM MDT Wed May 6 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 224...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224...

* Affected Area...Fire Weather Zone 224.

* Winds...West 25 to 35 mph with gusts up to 40 mph.

* Relative Humidity...As low as 6 percent.

* Impacts...Conditions will be favorable for the rapid growth 
  and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ221-222-225>230-071815-
/O.CON.KPUB.FW.W.0024.200507T1700Z-200508T0200Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
801 PM MDT Wed May 6 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 221...222...225...226...227...228...229 AND 230...

* Affected Area...Fire Weather Zones 221...222...225...226... 
  227...228...229 and 230.

* Winds...Northwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...The potential for extreme fire behavior will be high 
  tomorrow. DO NOT BURN! Use of outdoor equipment which could 
  potentially cause a spark is NOT advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 5, 11:25 AM MDT, 3 hours 44 minutes earlier.

Area forecast discussion, May 5, 11:25 AM MDT, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1125 AM MDT Tue May 5 2020

.SHORT TERM...(Today and tonight)
Issued at 345 AM MDT Tue May 5 2020

Currently...pretty quiet across southern Colorado early this morning
with lingering cloud cover mainly south of Highway 50 on the Plains.
Temperatures are cool, with upper 30s to lower 40s across the
region.  Winds are generally light.

Today and tonight...broad northwesterly flow will continue across
the Rockies through tonight as high pressure builds over Utah.
Cooler conditions are expected this afternoon with highs reaching
into the 70s for most locations.  Contemplated a Red Flag Warning
for the San Luis Valley for this afternoon.  Humidity values will
fall to under 10 percent, but winds will be marginal with
occasional gusts in excess of 25 mph possible.  Given the marginal
conditions, will just mention here that extreme cautions is advised
with any outdoor burning.

Weak energy moving through the northwest flow may help generate
isolated thunderstorms off the southern Sangre de Cristo Mountains,
east across Las Animas and Baca Counties.  Lack of moisture and
forcing should keep coverage to a minimum.  Lightning and gusty
outflow winds will be the main threats after 3 pm.  Models have this
activity dissipating and moving southeast by midnight.

Across the Plains, a surface low will move along the New Mexico
border.  This will send a cold front south across the Plains with
northeasterly flow wrapping around the low at the surface.
Temperatures tonight will fall into the upper 30s to lower 40s
across the lower elevations. Mozley

.LONG TERM...(Wednesday through Monday)
Issued at 345 AM MDT Tue May 5 2020

Upper level ridge migrates eastward through the area on Wed, as
new upper trough moves onshore over the Pacific NW. Low level
flow on the plains becomes sly on the plains as high pressure
drifts eastward through the central U.S., while wly winds begin
to pick up Wed afternoon over the mountains and valleys as mid
level flow increases. It may take until mid to late afternoon Wed
for stronger winds to surface over the San Luis Valley, but with
band of 30 kt 700mb winds moving across the area around the time
of peak heating in the mid-afternoon, suspect we'll get the
required 3 hrs of strong winds and low RH, and will hoist a fire
weather watch for the afternoon and evening. Upper wave then
shoots through the nrn Rockies on Thu, driving a cold front
through the area Thu/Thu night. May need another fire weather
highlight for interior valleys and perhaps srn Sangres ahead of
the front, though still some timing issues to work out so will
hold off for now. Should be warmer most areas ahead of the front
Thu afternoon. though eastern plains could see temps fall in the
late afternoon with the fropa. Cooler with less wind Fri, and
perhaps a slight chance of an afternoon shower or weak
thunderstorm over the eastern mountain slopes with modest low
level upslope, though not expecting anything significant.

Brief warm-up Sat ahead of next wave diving south through the nrn
Rockies, with cold front already moving through much of the area
by evening. Might be just enough moisture/lift for a brief shower
or thunderstorm following the frontal passage, but again dry low
levels don't bode well for significant rainfall. Cooler Sun, with
again a slight chance of weak east slope convection. Still more
energy dives south into the central plains Mon/Tue, with frontal
timing differences beginning to show up amongst the various 00z
deterministic models. Influx of low/mid level moisture Mon/Tue
suggests better chances of precip across the area both days,
though still a good deal of uncertainty on the
location/amounts/timing at this point. Blended model solution
looks fine for now, and made few changes.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1111 AM MDT Tue May 5 2020

VFR conditions are anticipated during the next 24 hours at all 3
taf sites, KPUB, KALS and KCOS.

Breezy conditions will be likely at KALS this afternoon. Otherwise
anticipate diurnal wind flow at the rest of the terminals.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Wednesday afternoon through Wednesday
evening for COZ224.

&&

SHORT TERM...MOZLEY
LONG TERM...PETERSEN
AVIATION...HODANISH
Hazardous weather outlook, May 5, 11:30 AM MDT, 3 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1130 AM MDT Tue May 5 2020

COZ058>089-093>099-061730-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1130 AM MDT Tue May 5 2020

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Near critical fire weather conditions are expected this afternoon
over the San Luis Valley where humidity values will fall under 10
percent.  However, winds will be marginal with occasional gusts to
near 25 mph expected.

One or two thunderstorms may be possible this afternoon and evening
over the southern Sangre de Cristo Mountains, east across Las Animas
County.  Lightning and gust outflow winds to near 45 mph are
possible with thunderstorms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

High fire danger will be likely over the San Luis Valley Wednesday
afternoon and evening due to low humidity and gusty winds.

High fire danger will be likely over the San Luis Valley, the
southern Sangre de Cristo mountains and southern Interstate 25
corridor on Thursday. Extreme caution is advised with any outdoor
burning.

Isolated thunderstorms will be possible over mainly the eastern
mountains each afternoon from Thursday through Monday, with storms
becoming more numerous across much of the region on Monday and
Tuesday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed through tonight.

Hodanish

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 3:48 AM MDTFire Weather WatchPUBAlamosa, Conejos, Costilla, Rio Grande, Saguache11 hr
May 5, 3:09 PM MDTFire Weather WatchPUBAlamosa, Conejos, Costilla, Custer, El Paso, Fremont and 6 more24 hr

Nearby

Red Flag Warnings in Colorado, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.